Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gen Hosp Psychiatry. 2012 Sep-Oct;34(5):578.e5-6. doi: 10.1016/j.genhosppsych.2011.11.001. Epub 2011 Dec 9.

Oral-paliperidone-induced tardive dyskinesia: a case report.

Author information

  • 1Department of Psychiatry, Taipei Veterans General Hospital, Taipei, Taiwan.

Abstract

OBJECTIVES:

Tardive dyskinesia (TD) is generally considered the most severe extrapyramidal sequelae of antipsychotic treatments.

METHOD:

Case report.

RESULTS:

We present a 20-year-old woman with previous treatment of risperidone 6-7 mg daily for approximately 4 years. She developed TD 2 years later after switching to paliperidone 9 mg daily. To the best of our knowledge, she is the first case report of having direct paliperidone-induced TD. Immediate treatments including paliperidone dose reduction to 6 mg daily, clonazepam 1.5 mg daily and trihexyphenidyl 2 mg daily were performed for 1 month, and her symptoms were relieved eventually after switching to clozapine 75 mg daily.

CONCLUSION:

Although second-generation antipsychotics such as paliperidone are considered to have a lowered risk of developing TD, this case could bring awareness to clinicians of the possibility of TD with the use of any antipsychotics.

Copyright © 2012 Elsevier Inc. All rights reserved.

PMID:
22154659
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk